Alert archive / Florida / Flash Flood Watches in 2021
Flash Flood Watch 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at May 4, 2021, 10:10 AM CDT for 7 counties in Florida; 5 counties in Alabama. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2021, 10:10 AM CDT (15:10 UTC)
- Expired
- May 5, 2021, 1:59 PM CDT
- In force
- 28 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.5
The text
As transmitted.
948 WGUS62 KTAE 041510 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tallahassee FL 1010 AM CDT Tue May 4 2021 ALZ065>069-FLZ007>014-108-112-114-051515- /O.NEW.KTAE.FF.A.0005.210504T1510Z-210506T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-Holmes- Washington-Jackson-Inland Bay-Calhoun-Inland Gulf-South Walton- Coastal Bay-Coastal Gulf- Including the cities of Port Washington, Ewell, Saint Joe Beach, Clarksville, Browntown, Leonia, Overstreet, Econfina, Marysville, Dalkeith, Holmes County Airport, Headland Municipal A/P, Blountstown, Honeyville, Scotts Ferry, Howard Creek, Bunker, Oak Grove, Cobb Crossroads, Keyton, Hacoda, Screamer, Dothan, Argyle, Barker Store, Magnolia Beach, De Funiak Springs, Durham, Cairo, Blackwood, Pleasant Ridge, Fort Rucker, Asbury, Wewahitchka, Center Ridge, Santa Rosa Beach, Richter Crossroads, Logan Field Municipal A/P, Frink, Callaway, Abe Springs, Southport, Sneads, Turquoise Beach, Orange Hill, Youngstown, Beacon Hill, Daleville, Panama City, Nixon, Cluster Springs, Beamon, Browns Crossroads, Chipley, Crystal Lake, Odena, Vicksburg, Eucheeanna, Simsville, Five Points, Ozark, Poplar Head, Blackwell Field A/P, Abbeville, Chipley Municipal Airport, Sandestin, Enterprise, Bonifay, Marianna, Lawrenceville, Bennett, Ganer, Port St. Joe, Fadette, Abbeville Municipal A/P, Mabson, De Funiak Spring Airport, Lynn Haven, New Hope, Ashford, Geneva, Hartford, Geneva Municipal A/P, Battens Crossroads, Freeport, Malone, Enterprise Municipal A/P, Glendale, Dill, Alpine Heights, Headland, White City, Cottonwood, Graceville, and Portland 1010 AM CDT Tue May 4 2021 /1110 AM EDT Tue May 4 2021/ ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT... The National Weather Service in Tallahassee has issued a * Flash Flood Watch for portions of southeast Alabama and Florida, including the following areas, in southeast Alabama, Coffee, Dale, Geneva, Henry and Houston. In Florida, Calhoun, Central Walton, Coastal Bay, Coastal Gulf, Holmes, Inland Bay, Inland Gulf, Jackson, North Walton, South Walton and Washington. * Through late Wednesday night * Multiple rounds of severe thunderstorms capable of producing heavy rainfall totals in a short period of time are expected across SE Alabama and the Florida Panhandle starting this evening and continuing through Wednesday evening. Widespread totals of 2-4 inches is expected; however, locally heavier amounts of 6-8 inches could be possible especially across areas that see training storms. * Urban and small streams would likely be impacted, with urban roadways potentially becoming impassable. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around don't drown. && $$ EB
2 follow-up statements
685 WGUS62 KTAE 051003 FFATAE Flood Watch National Weather Service Tallahassee FL 603 AM EDT Wed May 5 2021 ALZ065>069-FLZ007>014-108-112-114-051815- /O.CON.KTAE.FF.A.0005.000000T0000Z-210506T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- South Walton-Coastal Bay-Coastal Gulf- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, and Saint Joe Beach 603 AM EDT Wed May 5 2021 /503 AM CDT Wed May 5 2021/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of southeast Alabama and Florida, including the following areas, in southeast Alabama, Coffee, Dale, Geneva, Henry, and Houston. In Florida, Calhoun, Central Walton, Coastal Bay, Coastal Gulf, Holmes, Inland Bay, Inland Gulf, Jackson, North Walton, South Walton, and Washington. * Through late tonight * Multiple rounds of severe thunderstorms capable of producing heavy rainfall totals in a short period of time are expected across SE Alabama and the Florida Panhandle starting this evening and continuing through Wednesday evening. Widespread totals of 2-4 inches is expected; however, locally heavier amounts of 6-8 inches could be possible especially across areas that see training storms. * Urban and small streams would likely be impacted, with urban roadways potentially becoming impassable. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around don't drown. && $$
176 WGUS62 KTAE 051859 FFATAE Flood Watch National Weather Service Tallahassee FL 259 PM EDT Wed May 5 2021 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... ALZ065>069-FLZ007>014-108-112-114-052000- /O.CAN.KTAE.FF.A.0005.000000T0000Z-210506T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- South Walton-Coastal Bay-Coastal Gulf- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, and Saint Joe Beach 259 PM EDT Wed May 5 2021 /159 PM CDT Wed May 5 2021/ ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southeast Alabama and Florida has been cancelled. Locally heavy rain could still occur this evening in scattered thunderstorms but the threat for widespread flooding has ended. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at May 4, 5:42 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 4, 5:42 AM CDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
642 AM EDT Tue May 4 2021
.AVIATION...
[Through 12Z Wednesday]
Showers and thunderstorms will be possible today across the TAF
sites, mainly across the west, however the better chance for TSRA
will be around 00z onward as a line of thunderstorms moves through
the region. Will need to refine the timing of the TSRA throughout
the day though. IFR to MVFR cigs will quickly improve this
morning, with the exception of ECP where the lower cigs may linger
into the afternoon. In additions, wind gusts of 18-20kts will be
possible.
&&
.PREV DISCUSSION [401 AM EDT]...
.NEAR TERM [Through Tonight]...
An upper level shortwave will lift from Texas this morning into the
Ohio/Tennessee Valley tonight as a cold front tracks across the
south. Scattered showers and thunderstorms will be possible through
the day, however the main focus will be with a line of storms
expected to move into southeast AL and the FL Panhandle late this
afternoon into this evening. The greatest threat for severe weather
will be across southeast Alabama and portions of the Florida
Panhandle and southwest Georgia. SPC did increase the threat to an
enhanced risk across a small portion of SE Alabama and spread the
slight risk further eastward. All modes of severe weather, including
damaging winds, hail and a few tornadoes are possible, although
damaging winds remain the greatest threat. In addition, localized
flooding will be possible tonight with the higher rain rates and
with some potential for multiple rounds tonight into tomorrow
morning across the FL Panhandle.
The line of storms will weaken tonight as it tracks east and south
across the region, however PoPs will remain elevated through the
night.
.SHORT TERM [Wednesday Through Thursday]...
The pre-frontal convection that will bring a threat for severe
weather Tuesday/Tuesday night will mostly be offshore by 12z
Wednesday. However, additional convection is expected to develop
along and just ahead of the frontal boundary with daytime heating as
it continues to advance eastward into our forecast area. Some of
the storms that develop will have the potential to become strong
to severe with damaging winds being the greatest threat.
The cold front will eventually settle in and lay out west to east
across our Florida zones by Wednesday night as the flow aloft
becomes zonal. This will be the focus for additional showers and
thunderstorms through at least Thursday morning. The upper level
pattern will become increasingly amplified across the CONUS
Thursday with a sharp ridge out west and a broad trough east of
the divide. This will get the front moving again and drier
conditions will begin to filter into our region from the northwest
behind a secondary front by Thursday afternoon. Highs Wednesday
will range from around 80 west to upper 80s southeast Big Bend.
Lows Wednesday night from around 60 northwest to around 70
southeast. Highs Thursday will mostly be in the lower 80s.
.LONG TERM [Thursday Night Through Tuesday]...
After the broad upper trough pushes through on Friday, nearly zonal
flow returns over the weekend with high pressure building in at the
surface. Currently we expect dry conditions through the weekend with
low rain chances on Monday as the next front approaches.
Temperatures will gradually warn to near or above seasonal levels
over the weekend.
.MARINE...
Small craft should exercise caution today through Wednesday
across the western waters due to elevated seas as high as 6 feet.
Seas are expected to decrease Wednesday night into Thursday as
winds shift to the west and then northwest in the wake of a cold
front.
.FIRE WEATHER...
High dispersion values are expected today, except along the
immediate coast. A cold front will bring an increased chance of rain
to the region through Thursday before drier conditions move in for
Friday. RH values will remain well above critical thresholds,
although wind gusts to 20 mph will be possible today. Patchy fog is
possible.
.HYDROLOGY...
Generally speaking much of the region is expected to see around 1 to
2 inches over the next 3 days, with locally heavier amounts up to 3
inches possible. This will lead to a potential localized flash flood
threat if it falls quickly in small stream and urbanized areas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 88 71 85 65 82 / 30 40 50 30 60
Panama City 83 71 80 66 81 / 50 70 50 30 60
Dothan 87 69 80 60 80 / 60 80 80 20 20
Albany 89 69 81 61 81 / 50 70 60 20 20
Valdosta 90 70 85 65 81 / 30 30 50 30 50
Cross City 90 71 87 69 85 / 10 30 20 30 50
Apalachicola 82 72 81 68 81 / 40 40 30 30 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Fieux
HYDROLOGY...BarryThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:36 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 22 hr |
Nearby
Flash Flood Watches in Florida, 2021Flash Flood Watches in Alabama, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.